MAUDE Adverse Event Report: EXACTECH, INC. HEAD PUSHER, MOD, LOWPRO; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. HEAD PUSHER, MOD, LOWPRO; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number N/A
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a tha revision of 71 y/o male patient for a head liner exchange case, the surgeon when to use the femoral head impactor to impact the real femoral head implant onto the neck of the femoral stem.When using a standard orthopedic mallet he hit the head impactor tool twice before it cracked in half and broke.The head impactor broke in half and fell into the wound.The surgeon removed all pieces.Surgeon had to use different item to impact the head.Patient was last known to be in stable condition following the event.Image received.Sales rep was unable to obtain x-rays.The device is not available for evaluation as it was thrown away on accident during clean up.Customer needs item replaced for cases next week.
 
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
(h3) the broken device reported was likely the result of stress risers introduced during impaction which led to crack initiation, propagation, and ultimate fracture of the devices.However, this cannot be confirmed as the broken impactor tip was not returned for evaluation.The most probable root cause associated with the reported event of ¿broken ¿ retrieved from patient¿ is associated with a partial or full-thickness crack in the device materials.
 
Additional Manufacturer Narrative
The broken device reported was likely the result of stress risers introduced during impaction which led to crack initiation, propagation, and ultimate fracture of the devices.However, this cannot be confirmed as the broken impactor tip was not returned for evaluation.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
HEAD PUSHER, MOD, LOWPRO
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key17202656
Report Number1038671-2023-01462
Device Sequence Number6695261
Product Code JDI
UDI-Device Identifier10885862256607
UDI-Public10885862256607
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K032964
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number01-001-03-0001
Device Lot Number70713001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2023
Supplement Date Received by Manufacturer10/03/2023
01/17/2025
Initial Report FDA Received Date06/26/2023
Supplement Report FDA Received Date10/31/2023
01/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexMale